Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 96, NWS Shreveport, LA

December 23, 2009Gregg County, Harrison County, Texas

NWS Shreveport, LA issued this tornado warning at Dec 23, 2009, 4:24 PM CST for Gregg County, Harrison County, Texas. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2009, 4:24 PM CST (22:24 UTC)
Expired
Dec 23, 2009, 5:15 PM CST
In force
51 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Gregg County, TX, Harrison County, TX

The radar

The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 4:39 PM CSTTORNADO1 E Longview, TXCONFIRMED EF2 TORNADO PATH LENGTH OF 7 MILES AND 200 YARD WIDTH STAYED ON THE GROUND FOR 17 MINUTES. EXTENSIVE TREE AND ROOF DAMAGE OCCURRED ALONG THE PATH.
Dec 23, 4:47 PM CSTTORNADO5 E Longview, TXNEAR LOOP 281 AND US 80. TRACTOR TRAILORS REPORTLY OVERTURNED. DAMAGE TO TRINITY INDUSTRY.
Dec 23, 4:47 PM CSTTORNADO6 E Longview, TXDAMAGE NEAR THE FEDEX BUILDING BETWEEN LOOP 281 AND HWY 80.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 1:59 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 232224
TORSHV
TXC183-203-232315-
/O.NEW.KSHV.TO.W.0096.091223T2224Z-091223T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CST WED DEC 23 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN GREGG COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...LONGVIEW...KILGORE...
  WESTERN HARRISON COUNTY IN NORTHEAST TEXAS...

* UNTIL 515 PM CST

* AT 423 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  NORTHEAST OF KILGORE...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HALLSVILLE AND HARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

&&

LAT...LON 3266 9476 3267 9473 3266 9472 3266 9470
      3276 9471 3279 9469 3259 9433 3236 9463
      3237 9488 3238 9491
TIME...MOT...LOC 2224Z 205DEG 26KT 3243 9476

$$

PARKER
3 follow-up statements
000 
WWUS54 KSHV 232240
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CST WED DEC 23 2009

TXC183-203-232315-
/O.CON.KSHV.TO.W.0096.000000T0000Z-091223T2315Z/
HARRISON TX-GREGG TX-
440 PM CST WED DEC 23 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR GREGG AND
HARRISON COUNTIES...

AT 438 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR LONGVIEW...MOVING
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JUDSON...HALLSVILLE...NESBITT AND HARLETON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

&&

LAT...LON 3266 9476 3267 9473 3266 9472 3266 9470
      3276 9471 3279 9469 3259 9433 3241 9457
      3248 9472 3252 9480
TIME...MOT...LOC 2240Z 211DEG 26KT 3252 9468

$$

PARKER
000 
WWUS54 KSHV 232246
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CST WED DEC 23 2009

TXC183-203-232315-
/O.CON.KSHV.TO.W.0096.000000T0000Z-091223T2315Z/
HARRISON TX-GREGG TX-
446 PM CST WED DEC 23 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR GREGG AND
HARRISON COUNTIES...

AT 445 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM 
SPOTTERS WERE TRACKING A EXTREMELY DANGEROUS TORNADO.  THIS TORNADO 
WAS LOCATED NEAR LONGVIEW...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JUDSON...HALLSVILLE...NESBITT AND HARLETON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

&&

LAT...LON 3266 9476 3267 9473 3266 9472 3266 9470
      3276 9471 3279 9469 3259 9433 3241 9457
      3248 9472 3252 9480
TIME...MOT...LOC 2245Z 211DEG 26KT 3252 9467

$$

PARKER
000 
WWUS54 KSHV 232256
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CST WED DEC 23 2009

TXC183-232305-
/O.CAN.KSHV.TO.W.0096.000000T0000Z-091223T2315Z/
GREGG TX-
456 PM CST WED DEC 23 2009

...THE TORNADO WARNING FOR GREGG COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

LAT...LON 3279 9469 3278 9468 3259 9433 3249 9451
      3259 9470 3264 9470 3274 9471 3276 9471
TIME...MOT...LOC 2255Z 211DEG 15KT 3258 9464

$$

TXC203-232315-
/O.CON.KSHV.TO.W.0096.000000T0000Z-091223T2315Z/
HARRISON TX-
456 PM CST WED DEC 23 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR HARRISON
COUNTY...

AT 454 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED 8 MILES SOUTHWEST OF HARLETON...OR 8 MILES
NORTHEAST OF LONGVIEW...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NESBITT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

&&

LAT...LON 3279 9469 3278 9468 3259 9433 3249 9451
      3259 9470 3264 9470 3274 9471 3276 9471
TIME...MOT...LOC 2255Z 211DEG 15KT 3258 9464

$$

PARKER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 23, 3:19 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Dec 23, 3:19 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CST WED DEC 23 2009

.DISCUSSION...
SEVERE WEATHER THREAT CONTINUES ACROSS THE REGION THIS AFTERNOON
AS UPPER LOW CONTINUES TO SWING SOUTHEAST  ACROSS THE SOUTHERN
ROCKIES TOWARD TEXAS. SPECIAL 17Z SOUNDING INDICATES PWS OVER 1
INCH WITH A 45 KNOT LOW LEVEL SOUTHERLY JET. SQUALL LINE
CONTINUES TO GRADUALLY COME TOGETHER ACROSS EAST TEXAS AS UPPER
LOW LINES UP TO FORCE IT EASTWARD ACROSS THE REGION TONIGHT.
DAMAGING WINDS...LARGE HAIL AND TORNADOES REMAIN A THREAT WITH
THIS SYSTEM. AS A RESULT...TORNADO WATCH 805 IN EFFECT THROUGH 9
PM.

FLASH FLOOD WATCH ALSO CONTINUES ACROSS MUCH OF THE REGION
AS SHOWERS STREAM NORTHWARD WITHIN THE WARM SECTOR. DEWPOINTS HAVE
RISEN INTO THE LOW TO MID 60S ACROSS MUCH OF EAST TEXAS AND NORTH
CENTRAL LOUISIANA PROVIDING A MOIST ENVIRONMENT FOR CONTINUED
RAINFALL. COLD FRONT...WITH ASSOCIATED SQUALL LINE...WILL PROVIDE
AN ADDITIONAL INCH OR TWO OF RAINFALL ACROSS THE REGION BEFORE
CONDITIONS BEGIN TO DRY OUT ON THURSDAY.

WEST WINDS BEHIND THE FRONT WILL INCREASE TO LAKE WIND ADVISORY
CRITERIA ON THURSDAY...BEHIND THE FRONT...AS HIGH PRESSURE
FILTERS IN MUCH COLDER AIR. WINDS FORECAST TO RELAX AROUND SUNSET.

WRAP AROUND MOISTURE BEHIND THE OUTGOING UPPER LOW MAY PROVIDE
FLURRIES TO PORTIONS OF SOUTH ARKANSAS AND SOUTHEAST OKLAHOMA FOR
EARLY CHRISTMAS MORNING. MOST OF THIS WILL BE DURING THE OVERNIGHT
HOURS WITH VERY LITTLE ACCUMULATION EXPECTED.

OTHERWISE...COLD TEMPERATURES WILL HOLD ACROSS THE REGION THROUGH THE TUESDAY
WITH OVERNIGHT LOWS AT OR BELOW FREEZING EACH NIGHT. THE NEXT
SIGNIFICANT WEATHER FEATURE INVOLVES THE POTENTIAL FOR SOME
VARIETY OF WINTER WEATHER NORTH OF I-20 LATE IN THE FORECAST
PERIOD. HOWEVER...THERE IS STILL LOTS OF UNCERTAINTY AS TO THE
NATURE OF THIS UPCOMING EVENT. /05/

&&

.AVIATION...
IFR/MVFR CONDITIONS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH
THURSDAY MORNING.  DRY SLOTTING SHOULD SPREAD FROM W TO E BEHIND THE
COLD FRONT DURING THURSDAY AFTERNOON AND EVENING WITH A SLOW RETURN
TO VFR CONDITIONS.  VIII.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  56  30  47  30 / 100  70  10  10  10
MLU  60  60  31  47  30 / 100  70  10  10  10
DEQ  54  54  25  43  26 / 100  70  20  10  10
TXK  54  54  29  43  30 / 100  70  20  10  10
ELD  57  57  29  46  28 / 100  70  20  10  10
TYR  49  49  28  45  30 / 100  70  10  10  10
GGG  51  51  26  47  30 / 100  70  10  10  10
LFK  52  55  30  50  31 / 100  70  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-017>022.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     LAZ001>006-010-012>014.

OK...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: OKZ077.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     OKZ077.

TX...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-150-151-153.

&&

05/08
Hazardous weather outlook, Dec 23, 11:49 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CST WED DEC 23 2009

ARZ050-051-059>061-070>073-LAZ001>006-010-012>014-OKZ077-TXZ096-
097-108>112-124>126-136>138-150-151-153-241230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-RUSK-PANOLA-SHELBY-
1149 AM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS
THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT
THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD AFFECT
LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY
LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER
WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE
SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL
STILL REMAIN POSSIBLE.

HEAVY RAINFALL FROM 3 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE WITH THIS ACTIVITY. THIS RAINFALL
COULD LEAD TO FLOODING PROBLEMS...ESPECIALLY FOR LOW LYING AND
POOR DRAINAGE AREAS.

AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST
TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY
MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS
BY SUNRISE THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR
STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE
PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING.

LAZ011-017>022-TXZ149-152-165>167-241230-
RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
CHEROKEE-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-SABINE TX-
1149 AM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH
EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE
SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH
THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD DEVELOP BY THIS
AFTERNOON...AFFECTING LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO
BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
THESE THUNDERSTORMS.

BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER
WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE
SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL
STILL REMAIN POSSIBLE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY TODAY.
RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED...ALTHOUGH ISOLATED
HIGHER AMOUNTS CAN NOT BE RULED OUT. THIS RAINFALL COULD LEAD TO
PONDING OF ROADWAYS AND LOW LYING AREAS.

AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST
TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY
MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS
BY SUNRISE THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR
STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE
PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING.

05

In the hours before

Local storm report, Dec 23, 2:22 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             NW RUSK                 31.80N 95.15W
12/23/2009  M0.75 INCH       CHEROKEE           TX   TRAINED SPOTTER

&&

JTALLEY
Local storm report, Dec 23, 2:39 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             10 S JACKSONVILLE       31.82N 95.26W
12/23/2009  M1.75 INCH       CHEROKEE           TX   LAW ENFORCEMENT

&&

JTALLEY
Local storm report, Dec 23, 3:05 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     HEMPHILL                31.34N 93.85W
12/23/2009                   SABINE             TX   LAW ENFORCEMENT

            TREE DOWN AT HWY 2024 AND TATUM RD

&&

JTALLEY
Local storm report, Dec 23, 3:22 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     5 N NEW SUMMERFIELD     32.06N 95.10W
12/23/2009                   CHEROKEE           TX   LAW ENFORCEMENT

            BETWEEN NEW SUMMERFIELD AND TROOP MOVING NORTHEAST.

&&

JTALLEY
Local storm report, Dec 23, 3:47 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     HEMPHILL                31.34N 93.85W
12/23/2009                   SABINE             TX   LAW ENFORCEMENT

            TREE DOWN AT HWY 2024 AND TATUM RD

&&

JTALLEY
Local storm report, Dec 23, 4:06 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             BOGATA                  33.47N 95.21W
12/23/2009  M1.75 INCH       RED RIVER          TX   LAW ENFORCEMENT

&&

JTALLEY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:44 AM CSTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more29 hr
Dec 23, 11:14 AM CSTRiver Flood WarningSHVCass, Marion9 days
Dec 23, 11:14 AM CSTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur4 days
Dec 23, 11:16 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus5 days
Dec 23, 11:16 AM CSTRiver Flood WarningSHVBowie, Cass, Morris6 days
Dec 23, 1:45 PM CSTSevere Thunderstorm WarningSHVSabine45 min
Dec 23, 1:57 PM CSTTornado WarningSHVCherokee48 min
Dec 23, 2:20 PM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more38 hr
Dec 23, 2:42 PM CSTTornado WarningSHVCherokee, Rusk, Smith48 min
Dec 23, 3:39 PM CSTSevere Thunderstorm WarningSHVRed River40 min
Dec 23, 5:10 PM CSTTornado WarningSHVHarrison, Marion35 min
Dec 23, 5:15 PM CSTTornado WarningSHVRusk30 min
Dec 23, 5:49 PM CSTTornado WarningSHVCass, Marion26 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.